# SDR SFO2005F00003

- Difficulty date: June 21, 2005
- Submitted: September 15, 2005
- Operation: Air carrier
- Aircraft: N27SF
- Make and model: Cessna 500CESSNA
- Aircraft serial: 5000064
- Engine: Pwa JT15D1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Heat Shield
- Part number: 31079041
- Condition: Failed
- Location: Lt Engine
- Part time: 4,053 hours, 1,230 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INSP, A LOUD SCRAPING NOISE WAS HEARD WHEN FAN WAS TURNED.  BORESCOPE OF TURBINE SEC., AFTER EXHAUST DUCT WAS REMOVED, NR 4 BRG HSG HEAT SHIELD WAS FOUND BROKEN, TWISTED, IN 3 SEPARATE PIECES, WAS RUBBING ON AFT FACE OF NR 3 LOW PRESSURE TURBINE DISC.  DISC WAS GOUGED, HAD TO BE REPLACED ALONG WITH 10 BLADES.  MINOR DAMAGE TO EXHAUST DUCT AT GAP BETWEEN DUCT, NR 3 LPT WHERE PIECES OF HEAT SHIELD HAD EXITED, A CRACK WAS NOTED ON 1 OF THE SUPPORT STRUTS.  NR 4 BRG HAD PITTING ON ROLLERS, BUT COULD NOT BE CONFIRMED THAT IT WAS DUE TO LOSS OF HEAT SHIELD.  ALL HEAT SHIELD MNTG HARDWARE WAS INTACT AND TIGHT.  PART TT AND/OR UNRECOGNISED FATIGUE CRACK WERE CONTRIBUTING FACTORS TO THIS FAILURE.
